A study of two-term unit fraction expansions via geometric approach

Research output: Contribution to journalArticlespeer-review

Abstract

In this article, we report a study of two-term unit fraction expansions using a geometric approach. It provides us insight on how to find all two-term unit fraction expansions and identify the property of the expansions with smallest maximal denominators, for a given unit fraction. These findings will be useful to lecturers or teachers involved in teaching history of mathematics or elementary number theory. Copyright © 2008 The Author. Published by Oxford University Press on behalf of The Institute of Mathematics and its Applications.
Original languageEnglish
Pages (from-to)43-47
JournalTeaching Mathematics and its Applications
Volume28
Issue number1
DOIs
Publication statusPublished - Mar 2009

Citation

Man, Y.-K. (2009). A study of two-term unit fraction expansions via geometric approach. Teaching Mathematics and its Applications, 28(1), 43-47.

Keywords

  • Arithmetic
  • Fractions
  • Mathematics -- Study and teaching -- History
  • Number theory

Fingerprint Dive into the research topics of 'A study of two-term unit fraction expansions via geometric approach'. Together they form a unique fingerprint.